Alert archive / Florida / Rip Current Statements in 2016

Rip Current Statement 4, NWS Jacksonville, FL

April 15, 2016Duval County, Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this rip current statement at Apr 15, 2016, 3:43 AM EDT for Duval County, Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Apr 15, 2016, 3:43 AM EDT (07:43 UTC)
Expired
Apr 18, 2016, 7:59 PM EDT
In force
4 days
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.7 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2016-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2016-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

797 
WHUS42 KJAX 150743
CFWJAX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
343 AM EDT FRI APR 15 2016


FLZ033-124-125-GAZ154-166-160800-
/O.NEW.KJAX.RP.S.0004.160415T0743Z-160417T0000Z/
ST. JOHNS-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN-
COASTAL CAMDEN-
343 AM EDT FRI APR 15 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HIGH
RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH SATURDAY EVENING. 

* TIMING...TODAY THROUGH SATURDAY EVENING. 

* IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF
  ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE
  ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE
SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS

&&

$$
7 follow-up statements
803 
WHUS42 KJAX 151902
CFWJAX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 PM EDT FRI APR 15 2016


FLZ038-160915-
/O.EXA.KJAX.RP.S.0004.000000T0000Z-160417T0000Z/
FLAGLER-
302 PM EDT FRI APR 15 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HIGH
RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH SATURDAY EVENING. 

* TIMING...THROUGH SATURDAY EVENING.

* IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF 
  ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE 
  ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE
SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS

&&

$$

FLZ033-124-125-GAZ154-166-160915-
/O.CON.KJAX.RP.S.0004.000000T0000Z-160417T0000Z/
ST. JOHNS-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN-
COASTAL CAMDEN-
302 PM EDT FRI APR 15 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY
EVENING...

* TIMING...THROUGH SATURDAY EVENING.

* IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF 
  ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE 
  ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE
SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS

&&

$$
521 
WHUS42 KJAX 160657
CFWJAX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
257 AM EDT SAT APR 16 2016


FLZ033-038-124-125-GAZ154-166-170000-
/O.NEW.KJAX.SU.Y.0002.160416T0657Z-160417T0000Z/
/O.EXT.KJAX.RP.S.0004.000000T0000Z-160418T0000Z/
ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN-
COASTAL CAMDEN-
257 AM EDT SAT APR 16 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HIGH
SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WAVES AND SURF...BREAKERS WILL BE UP TO 7 FEET.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF
  ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE
  ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. MINOR
  BEACH EROSION MAY OCCUR DUE TO THE HIGH SURF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE
SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
259 
WHUS42 KJAX 162144 AAA
CFWJAX

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
544 PM EDT SAT APR 16 2016

...THE HIGH SURF ADVISORY HAS BEEN EXTENDED UNTIL 10 AM SUNDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING...

.STRONG ONSHORE WINDS ARE CREATING HIGH SURF AND DANGEROUS RIP
CURRENTS ALONG THE NORTH FLORIDA AND SOUTHEAST GEORGIA COAST. DO
NOT VENTURE INTO THE WATER UNLESS YOU ARE A STRONG SWIMMER WITH
EXTENSIVE OCEAN SWIMMING EXPERIENCE. ALWAYS HEED THE ADVICE OF
LIFEGUARDS AND OCEAN RESCUE.

FLZ033-038-124-125-GAZ154-166-171000-
/O.EXT.KJAX.SU.Y.0002.000000T0000Z-160417T1500Z/
/O.CON.KJAX.RP.S.0004.000000T0000Z-160418T0000Z/
ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN-
COASTAL CAMDEN-
544 PM EDT SAT APR 16 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WAVES AND SURF...BREAKERS WILL BE UP TO 7 FEET.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF 
  ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE 
  ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. 
  MINOR BEACH EROSION MAY OCCUR DUE TO THE HIGH SURF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE
SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

SANDRIK
717 
WHUS42 KJAX 170705
CFWJAX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 AM EDT SUN APR 17 2016

...THE HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM THIS MORNING...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING...

.STRONG ONSHORE WINDS ARE CREATING HIGH SURF AND DANGEROUS RIP
CURRENTS ALONG THE NORTH FLORIDA AND SOUTHEAST GEORGIA COAST. DO
NOT VENTURE INTO THE WATER UNLESS YOU ARE A STRONG SWIMMER WITH
EXTENSIVE OCEAN SWIMMING EXPERIENCE. ALWAYS HEED THE ADVICE OF
LIFEGUARDS AND OCEAN RESCUE.

FLZ033-038-124-125-GAZ154-166-171500-
/O.EXT.KJAX.RP.S.0004.000000T0000Z-160419T0000Z/
/O.CON.KJAX.SU.Y.0002.000000T0000Z-160417T1500Z/
ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN-
COASTAL CAMDEN-
305 AM EDT SUN APR 17 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WAVES AND SURF...BREAKERS WILL BE UP TO 7 FEET.

* TIMING...THROUGH THIS MORNING.

* IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF 
  ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE 
  ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. 
  MINOR BEACH EROSION MAY OCCUR DUE TO THE HIGH SURF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE
SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
145 
WHUS42 KJAX 171345
CFWJAX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT SUN APR 17 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM MONDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...

.STRONG ONSHORE WINDS ARE CREATING DANGEROUS RIP CURRENTS ALONG
THE NORTH FLORIDA AND SOUTHEAST GEORGIA COAST. DO NOT VENTURE INTO
THE WATER UNLESS YOU ARE A STRONG SWIMMER WITH EXTENSIVE OCEAN
SWIMMING EXPERIENCE. ALWAYS HEED THE ADVICE OF LIFEGUARDS AND
OCEAN RESCUE.

GAZ154-166-181200-
/O.CAN.KJAX.SU.Y.0002.000000T0000Z-160417T1500Z/
/O.CON.KJAX.RP.S.0004.000000T0000Z-160419T0000Z/
COASTAL GLYNN-COASTAL CAMDEN-
945 AM EDT SUN APR 17 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
EVENING...
...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
HIGH SURF ADVISORY. THE HIGH RISK OF RIP CURRENTS REMAINS IN
EFFECT THROUGH MONDAY EVENING.

* TIMING...THROUGH MONDAY EVENING.

* IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF
  ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE
  ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. MINOR
  BEACH EROSION MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE
SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS

&&

$$

FLZ033-038-124-125-181200-
/O.EXT.KJAX.SU.Y.0002.000000T0000Z-160418T1200Z/
/O.CON.KJAX.RP.S.0004.000000T0000Z-160419T0000Z/
ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-
945 AM EDT SUN APR 17 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WAVES AND SURF...BREAKERS WILL BE UP TO 7 FEET.

* TIMING...THROUGH MONDAY.

* IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF 
  ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE 
  ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. 
  MINOR BEACH EROSION MAY OCCUR DUE TO THE HIGH SURF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE
SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
032 
WHUS42 KJAX 180615 AAA
CFWJAX

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 AM EDT MON APR 18 2016

...HIGH SURF ADVISORY AND HIGH RIP CURRENT RISK REMAINS IN EFFECT
THROUGH THIS EVENING...

.STRONG ONSHORE WINDS ARE CREATING DANGEROUS RIP CURRENTS ALONG
THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA COAST. DO NOT VENTURE
INTO THE WATER UNLESS YOU ARE A STRONG SWIMMER WITH EXTENSIVE
OCEAN SWIMMING EXPERIENCE. ALWAYS HEED THE ADVICE OF LIFEGUARDS
AND OCEAN RESCUE.

FLZ033-038-124-125-190000-
/O.EXT.KJAX.SU.Y.0002.000000T0000Z-160419T0000Z/
/O.CON.KJAX.RP.S.0004.000000T0000Z-160419T0000Z/
ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-
215 AM EDT MON APR 18 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WAVES AND SURF...BREAKERS WILL BE UP TO 7 FEET.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF 
  ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE 
  ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. 
  MINOR BEACH EROSION MAY OCCUR DUE TO THE HIGH SURF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE
SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

GAZ154-166-190000-
/O.CON.KJAX.RP.S.0004.000000T0000Z-160419T0000Z/
COASTAL GLYNN-COASTAL CAMDEN-
215 AM EDT MON APR 18 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF 
  ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE 
  ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. 
  MINOR BEACH EROSION MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE
SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS

&&

$$
244 
WHUS42 KJAX 182359
CFWJAX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
759 PM EDT MON APR 18 2016

FLZ033-038-124-125-190100-
/O.CAN.KJAX.SU.Y.0002.000000T0000Z-160419T0000Z/
/O.CAN.KJAX.RP.S.0004.000000T0000Z-160419T0000Z/
ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-
759 PM EDT MON APR 18 2016

...HIGH SURF ADVISORY IS CANCELLED...
...HIGH RIP CURRENT RISK IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
HIGH SURF ADVISORY. THE HIGH RIP CURRENT RISK HAS BEEN CANCELLED.

A MODERATE RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES ON TUESDAY
AND WEDNESDAY WITH PERSISTENT LONG PERIOD SWELLS.

$$

GAZ154-166-190100-
/O.CAN.KJAX.RP.S.0004.000000T0000Z-160419T0000Z/
COASTAL GLYNN-COASTAL CAMDEN-
759 PM EDT MON APR 18 2016

...HIGH RIP CURRENT RISK IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
HIGH RIP CURRENT RISK. 

A MODERATE RISK OF RIP CURRENTS IS EXPECTED FOR AREA BEACHES ON
TUESDAY WITH PERSISTENT LONG PERIOD SWELLS.

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this rip current statement went out at Apr 14, 9:28 PM EDT, 6 hours 15 minutes earlier.

Area forecast discussion, Apr 14, 9:28 PM EDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
928 PM EDT THU APR 14 2016

.UPDATE...
THE COMBINATION OF A WEDGE OF HIGH PRESSURE ALONG THE ATLANTIC
SEABOARD AND A STRENGTHENING INVERTED COASTAL TROUGH OFFSHORE
WILL KEEP DAMP BREEZY OVERCAST CONDITIONS IN PLACE OVERNIGHT.
ISENTROPIC LIFT COUPLED WITH A PASSING UPPER LEVEL SHORTWAVE
TROUGH WILL BRING AN INCREASE IN RAIN OVERNIGHT...ESPECIALLY ALONG
THE COAST AS THE COASTAL TROUGH MOVES CLOSER TO THE AREA
EFFECTIVELY INCREASING THE LOW LEVEL CONVERGENCE ALONG THE COAST.
THE LATEST HIGH RES MODEL DATA SUGGESTS THAT THE TROUGH WILL
BECOME AMPLIFIED ENOUGH TO SUPPORT SOME EMBEDDED THUNDERSTORMS
OVER THE COASTAL WATERS AND ALONG THE IMMEDIATE COASTLINE LATE
TONIGHT INTO FRIDAY MORNING.

WINDS WILL CONTINUE TO BE BREEZY AT TIMES ALONG THE COAST
OVERNIGHT...BUT IT WILL BECOME WINDY ALONG THE COAST BY FRIDAY
AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO THE
COASTAL TROUGH MOVING SOUTHWEST ACROSS THE FLORIDA PENINSULA WITH
THE HIGH PRESSURE WEDGE EXTENDING FARTHER SOUTH AND BECOMING
STRONGER. EAST-NORTHEAST WINDS FRIDAY AFTERNOON AND NIGHT WILL BE
VERY CLOSE TO WIND ADVISORY CRITERIA ALONG THE COAST AND THE
MIDNIGHT SHIFT MAY NEED TO GO WITH AN ADVISORY. WET CONDITIONS
WILL CONTINUE ON FRIDAY ESPECIALLY ALONG THE ATLANTIC COAST.

&&

.AVIATION...
LOW STRATUS CEILINGS CURRENTLY BETWEEN 1000 AND 1500 FEET WILL
CONTINUE TO GRADUALLY LOWER THIS EVENING WITH IFR CEILINGS
EXPECTED FOR MOST TAF SITES EITHER BY MIDNIGHT OR SHORTLY AFTER
MIDNIGHT. RAIN WILL ALSO BE ON THE INCREASE OVERNIGHT AND
ESPECIALLY ON FRIDAY MORNING ALONG THE ATLANTIC COAST. WINDS WILL
INCREASE SIGNIFICANTLY ON FRIDAY WITH STRONG GUSTS EXPECTED ALONG
THE COAST. IFR CEILINGS SHOULD GRADUALLY LIFT IN THE MORNING TO
JUST ABOVE 1000 FEET BY LATE MORNING TO EARLY AFTERNOON.

&&

.MARINE...
SMALL CRAFT ADVISORY LOOKS GOOD FOR ALL COASTAL WATERS NORTH OF
ST. AUGUSTINE TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE
OVERNIGHT INTO FRIDAY DUE TO A STRENGTHENING COASTAL TROUGH
SHIFTING WEST INTO THE WATERS AFTER MIDNIGHT. WINDS WILL INCREASE
QUITE A BIT ON FRIDAY AS THE TROUGH MOVES INLAND AND THE SURGE
EXTENDS FARTHER SOUTH INTO OUR AREA. THE SCA WILL LIKELY NEED TO
BE EXTENDED SOUTH TO INCLUDE OUR SOUTHERN COASTAL WATERS. CONDITIONS
WILL ALSO BE VERY CLOSE TO GALE WARNING CRITERIA...PARTICULARLY
OVER OUR GA WATERS ON FRIDAY AFTERNOON AND EVENING. WILL LET THE
MIDNIGHT SHIFT RE-EVALUATE THIS POTENTIAL AFTER THE NEW MODEL DATA
ARRIVES LATER TONIGHT.

RIP CURRENTS: MODERATE RISK TONIGHT...MODERATE TO HIGH ON FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  54  66  55  72 /  80  60  40  20
SSI  60  68  60  69 /  80  80  50  40
JAX  62  74  62  73 /  70  70  50  40
SGJ  67  74  66  73 /  60  70  40  40
GNV  63  77  62  77 /  40  60  30  30
OCF  65  80  63  79 /  30  50  30  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR COASTAL WATERS
     FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
     COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
     OUT 20 NM-WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH
     FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST.
     AUGUSTINE FL FROM 20 TO 60 NM.

&&

SHULER/SHASHY/WALKER
Hazardous weather outlook, Apr 14, 10:12 PM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1012 PM EDT THU APR 14 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-152000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1012 PM EDT THU APR 14 2016

...SMALL CRAFT ADVISORY THROUGH SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

SMALL CRAFT ADVISORY IN EFFECT FOR COASTAL WATERS NORTH OF SAINT
AUGUSTINE.

MODERATE RISK FOR RIP CURRENTS.

A FEW THUNDERSTORMS POSSIBLE LATE TONIGHT ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SMALL CRAFT ADVISORY CONDITIONS CONTINUE THROUGH AT LEAST SATURDAY
NIGHT. GUSTS TO GALE FORCE EXPECTED.

MODERATE TO HIGH RISK FOR RIP CURRENTS FRIDAY INTO SATURDAY.

A FEW THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON SOUTH OF
GAINESVILLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

Nearby

Rip Current Statements in Florida, 2016Rip Current Statements in Georgia, 2016Every rip current statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.